Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 308, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 1997, 6:52 PM CDT for Decatur County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 1997, 6:52 PM CDT (23:52 UTC)
- Expired
- Aug 19, 1997, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:10 PM CDT | Thunderstorm Wind 50 | Decaturville, TN | Thunderstorm winds downed one large tree and several large tree limbs along Brooksie-Thompson Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 192353 RRA SVRBNA TNC039-200030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 652 PM CDT TUE AUG 19 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...SOUTHERN DECATUR COUNTY AT 651 PM CDT A SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF PARSONS MOVING EAST AT 20 MPH. PEOPLE SOUTH OF DECATURVILLE AROUND SCOTTS HILL AND BATH SPRINGS SHOULD TAKE COVER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. \ PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:48 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 19, 3:48 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT TUE AUG 19 1997 SURROUNDING OFFICES NOTE... VWP/RADIAL VELOCITIES SHOWING GOOD MID LEVEL JET NOSING THROUGH WESTERN KY AT THIS TdIME. SEVERE WEATHER BREAKING OUT ON THE NOSE OF THIS MID LEVEL JET ALONG TENNESSEE...KENTUCKY BORDER WITH WALL CLOUDS BEING REPORTED. BOYD 01
In the hours before
Special weather statement, Aug 19, 2:21 PM CDT, 4 hours 31 minutes before
TNZ022-025-024-006-007-005-008-059-028-200130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 221 PM CDT TUE AUG 19 1997 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN NORTHWEST MIDDLE TENNESSEE THIS AFTERNOON AND EARLY EVENING... THE AIR MASS ACROSS NORTHWEST MIDDLE TENNESSEE WAS DESTABILIZING RAPIDLY THIS AFTERNOON AND AS A RESULT THUNDERSTORMS MAY BE EXPECTED TO DEVELOP QUICKLY AND COULD BECOME STRONG TO SEVERE AROUND DOVER...CLARKSVILLE...SPRINGFIELD AND IN THE WAVERLY... DICKSON AND NASHVILLE FOR THE NEXT SEVERAL HOURS. RESIDENTS NEED TO STAY ABREAST OF THE WEATHER ESPECIALLY ACROSS THE NORTHWEST PART OF MIDDLE TENNESSEE THIS AFTERNOON AND EARLY EVENING. BOYD
Special weather statement, Aug 19, 2:22 PM CDT, 4 hours 30 minutes before
TNZ022-025-024-006-007-005-008-059-028-200130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 221 PM CDT TUE AUG 19 1997 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN NORTHWEST MIDDLE TENNESSEE THIS AFTERNOON AND EARLY EVENING... THE AIR MASS ACROSS NORTHWEST MIDDLE TENNESSEE WAS DESTABILIZING RAPIDLY THIS AFTERNOON AND AS A RESULT THUNDERSTORMS MAY BE EXPECTED TO DEVELOP QUICKLY AND COULD BECOME STRONG TO SEVERE AROUND DOVER...CLARKSVILLE...SPRINGFIELD AND IN THE WAVERLY... DICKSON AND NASHVILLE FOR THE NEXT SEVERAL HOURS. RESIDENTS NEED TO STAY ABREAST OF THE WEATHER ESPECIALLY ACROSS THE NORTHWEST PART OF MIDDLE TENNESSEE THIS AFTERNOON AND EARLY EVENING. BO(YD
Local storm report, Aug 19, 5:24 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM WHITE HOUSE TN 60 MPH TSTM GUST
08/19/97 ROBERTSON STORM SPOTTER REPORTED
WIND GUSTS AROUND 60 MPH
AND PEA-SIZE HAIL JUST
EAST OF WHITE HOUSE AT
I-65 AND STATE ROUTE 76.Local storm report, Aug 19, 5:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM WHITE HOUSE TN 60 MPH TSTM GUST
08/19/97 ROBERTSON STORM SPOTTER REPORTED
WIND GUSTS AROUND 60 MPH
AND PEA-SIZLE HAIL JUST
EAST OF WHITE HOUSE AT
I-65 AND STATE ROUTE 76.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:32 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 48 min |
| Aug 19, 3:37 PM CDT | Tornado Warning | OHX | Montgomery | 53 min |
| Aug 19, 3:55 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 35 min |
| Aug 19, 4:27 PM CDT | Tornado Warning | OHX | Robertson | 48 min |
| Aug 19, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 50 min |
| Aug 19, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 47 min |
| Aug 19, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 34 min |
| Aug 19, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 49 min |
| Aug 19, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.